Take a sneak peek at the new NIST.gov and let us know what you think!
(Please note: some content may not be complete on the beta site.).

View the beta site
NIST logo

Publication Citation: Conservative Confidence Ellipsoids for Linear Model Parameters

NIST Authors in Bold

Author(s): Andrew L. Rukhin;
Title: Conservative Confidence Ellipsoids for Linear Model Parameters
Published: December 01, 2009
Abstract: This paper studies properties of conservative confidence ellipsoids for parameters of a general linear model. These regions are obtained on the basis of a linear estimator when only a vague knowledge of (heterogeneous) error variances is available. The required optimization problem is formulated and the solution space is described. The relationship of this problem to moments of quadratic forms in Gaussian random variables and to multiple hypergeometric functions is demonstrated. We explore the situation when the least favorable variances are equal. An example of a telephone switching study is considered.
Citation: Mathematical Methods of Statistics
Volume: 18
Issue: 4
Pages: pp. 375 - 396
Keywords: Binet-Cauchy formula, Compound matrices, Dirichlet averages, Elementary symmetric functions, Elliptic integrals, Meta-analysis, Multilinear forms, Quadratic forms in normal vectors, Schur product, Zonal polynomials.
Research Areas: Statistics
PDF version: PDF Document Click here to retrieve PDF version of paper (718KB)